MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM STR THREADED HNDLE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. TANDEM STR THREADED HNDLE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71362804
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tandem bipolar straight handle broke while dr.(b)(6) was impacting the trail head.I would like a replacement.No injuries or delays reported.
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.A visual inspection of the returned tandem handle confirmed the stated failure mode.The plastic handle fractured and all pieces were returned.A failure mode was not provided for the housing reamers.The reamers were very worn / dull, to the extent that the markings were no longer visible.The tandem handle was manufactured in 2004 and exhibits signs of extensive wear/ usage.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TANDEM STR THREADED HNDLE
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8436707
Report Number1020279-2019-01123
Device Sequence Number19393571
Product Code JDI
UDI-Device Identifier03596010497994
UDI-Public03596010497994
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71362804
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1